MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI END CAP FOR TFNA 0MM EXTN - STERILE; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH TI END CAP FOR TFNA 0MM EXTN - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.000S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2019, the patient underwent a femoral trochanteric fracture procedure with femoral nailing system (tfna).At the end of the procedure, the surgeon could not insert the tfna titanium end cap.The surgeon used another tfna titanium end cap and inserted it successfully.The surgeon didn¿t apply any extra manipulation, such as adduction, to insert the end cap.The surgery was completed with less than thirty (30) minutes of surgical delay.The patient outcome was stable.Concomitant device reported: trochanteric femoral nailing system (tfna) femoral nail (part# 04.037.913s, lot# unknown, quantity# 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 04.038.000s.Lot: 3l08757.Manufacturing site: bettlach.Release to warehouse date: 12.Feburary 2019.Expiry date: 01.February 2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual inspection: the received tfna end cap show that the first two thread flanks got damaged.Furthermore, are some deep scratches on the implant visible and the stardrive recess show deep impression marks caused (most probably) by an unknown screwdriver.Dimensional inspection: the outer diameter of the thread close to the damaged area got measured.The measuring result does show conformity.The shaft diameter at the front section got measured and the measuring result does show conformity.Drawing/specification review: the manufacturing document shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.All devices were sold meanwhile, and we are not aware of any quality issues associated with this article- and lot numbers.Failure in material or production could not be detected.Summary: the received condition, that the implant cannot be screwed in to an tfna nail, can be confirmed.However, the condition of the threads, the visible scratches and impression marks at the recess, indicates that complaint was caused by cross-threading and/or forcible use during the insertion.Another reason could be an alignment issue.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP FOR TFNA 0MM EXTN - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8799378
Report Number8030965-2019-66315
Device Sequence Number11472934
Product Code HSB
UDI-Device Identifier10886982098344
UDI-Public(01)10886982098344
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.000S
Device Catalogue Number04.038.000S
Device Lot Number3L08757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/11/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FEM NAIL Ø9 125° L200 TIMO15; TFNA FEM NAIL Ø9 125° L200 TIMO15